Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Psu1

Spiro and Lexapro? Weaning off spiro/concerns

Recommended Posts

Hello,
I am a 50+ female.  I've been on 100mg daily spiro for 3 1/2 years.  Prior to the spiro, I was getting red, painful bumps underneath my skin and around my mouth and jawline. After spiro....100% clear, great skin. My derm placed me on the drug with very little concern and feels that it is very safe for long-term use. I have not been monitored all that much or provided guidance.  I drink very little water and I have not followed any dietary concerns. I get bloodwork most years at my general practitioner....but not every year.  There seems to be no concern on the part of my derm.  I've always dealt with an anxiety issue. Due to a recent exacerbation, I have been given a prescription for lexapro (I was on it before, but never with spiro).  I've been reading up on the spiro side effects.  It can cause low BP and fainting, particularly when taken with lexapro.  I am now in a quandry. Has anyone taken spiro and lexapro together?  I am going to try 75 mg spiro for a week and the 50mg.  When I tried weaning off before, my blemishes came back.  As of now, I have: 
pros:
great skin
hair on head is good
prob a bit of a decrease in body hair  
I can eat anything I want....no weight gain, and actually, some loss
cons:
some loss of muscle (a side effect, I see)....I do workout regularly
concerns about drug interactions, especially with lexapro
long-term concerns for kidneys, liver, etc?? 

I'm afraid to "upset the apple cart" if I try to go off spiro!  any feedback from others, especially those who might be on lexapro and spiro, would be most appreciated!
 

Share this post


Link to post
Share on other sites
On 5/10/2016 at 11:39 AM, Psu1 said:

Hello,
I am a 50+ female.  I've been on 100mg daily spiro for 3 1/2 years.  Prior to the spiro, I was getting red, painful bumps underneath my skin and around my mouth and jawline. After spiro....100% clear, great skin. My derm placed me on the drug with very little concern and feels that it is very safe for long-term use. I have not been monitored all that much or provided guidance.  I drink very little water and I have not followed any dietary concerns. I get bloodwork most years at my general practitioner....but not every year.  There seems to be no concern on the part of my derm.  I've always dealt with an anxiety issue. Due to a recent exacerbation, I have been given a prescription for lexapro (I was on it before, but never with spiro).  I've been reading up on the spiro side effects.  It can cause low BP and fainting, particularly when taken with lexapro.  I am now in a quandry. Has anyone taken spiro and lexapro together?  I am going to try 75 mg spiro for a week and the 50mg.  When I tried weaning off before, my blemishes came back.  As of now, I have: 
pros:
great skin
hair on head is good
prob a bit of a decrease in body hair  
I can eat anything I want....no weight gain, and actually, some loss
cons:
some loss of muscle (a side effect, I see)....I do workout regularly
concerns about drug interactions, especially with lexapro
long-term concerns for kidneys, liver, etc?? 

I'm afraid to "upset the apple cart" if I try to go off spiro!  any feedback from others, especially those who might be on lexapro and spiro, would be most appreciated!
 

Hi there!  I was not on Lexapro and Spiro, but I was on Celexa and Spiro together.  I did not have any side effects, except for weight gain.  The problem with some antidepressants is that they can cause acne to flare up.  Such a terrible cycle.  Would you consider other more natural options for anxiety?  I too suffer from anxiety with bouts that can flare up.  The magnesium supplement called Calm helps with this.  It also helps with my sleep issues.  I take the 2 TB does 30 minutes before bed.  Just some food for thought if you don't want to mess with your good Spiro results.  I know that acne falreups cause me anxiety, so wondering if that is the case for you at all and if lowering Spiro could compound that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×